Finite monodromy of Pochhammer equation
Annales de l'Institut Fourier, Volume 44 (1994) no. 3, p. 767-810

We consider the monodromy group G of the Pochhammer differential equation 𝒫. Let 𝒫 p be the reduce equation modulo a prime p. Then we show that G is finite if and only if 𝒫 p has a full set of polynomial solutions for almost all primes p.

Nous considérons le groupe de monodromie G de l’équation différentielle de Pochhammer 𝒫. Soit 𝒫 p l’équation réduite modulo un nombre premier p. Alors, on montre que G est fini si et seulement si 𝒫 p admet un système fondamental de solutions polynomiales pour presque tous les nombres premiers.

@article{AIF_1994__44_3_767_0,
     author = {Haraoka, Yoshishige},
     title = {Finite monodromy of Pochhammer equation},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {44},
     number = {3},
     year = {1994},
     pages = {767-810},
     doi = {10.5802/aif.1417},
     zbl = {0812.33006},
     mrnumber = {96c:33018},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1994__44_3_767_0}
}
Haraoka, Yoshishige. Finite monodromy of Pochhammer equation. Annales de l'Institut Fourier, Volume 44 (1994) no. 3, pp. 767-810. doi : 10.5802/aif.1417. http://www.numdam.org/item/AIF_1994__44_3_767_0/

[1] F. Beukers, G. Heckman, Monodromy for the hypergeometric function nFn-1, Invent. Math., 95 (1989), 325-354. | MR 90f:11034 | Zbl 0663.30044

[2] D.V. Chudnovsky, G.V. Chudnovsky, Applications of Padé approximations to the Grothendieck conjecture on linear differential equations. Lecture Notes in Math. 1135, 52-100, Springer, 1985. | MR 87d:11053 | Zbl 0565.14010

[3] Y. Haraoka, Number theoretic study of Pochhammer equation. Publ. Math. de l'Université de Paris VI, Problèmes diophantiens, 93 (1989/1990).

[4] Y. Haraoka, Canonical forms of differential equations free from accessory parameters. to appear in SIAM J. Math. Anal. | Zbl 0809.34009

[5] T. Honda, Algebraic differential equations, INDAM Symposia Math., XXIV (1981), 169-204. | MR 83j:14010 | Zbl 0464.12013

[6] E.L. Ince, Ordinary differential equations, New York, 1926.

[7] K. Iwasaki, H. Kimura, S. Shimomura, M. Yoshida, From Gauss to Painlevé : A modern theory of special functions, Vieweg, 1991. | Zbl 0743.34014

[8] N. Katz, Nilpotent connections and the monodromy theorem : application of a result of Turrittin, Publ. Math. I.H.E.S., 39 (1970), 355-412. | Numdam | MR 45 #271 | Zbl 0221.14007

[9] N. Katz, Algebraic solutions of differential equations (p-curvature and the Hodge filtration), Invent. Math., 18 (1972), 1-118. | MR 49 #2728 | Zbl 0278.14004

[10] E. Landau, Eine Angewendung des Eisensteinschen Satz auf die Theorie der Gausschen Differentialgleichung. J. Reine Angew. Math. 127, 92-102 (1904) ; repreinted in Collected Works, vol. II, 98-108, Thales Verlag, Essen, 1987. | JFM 35.0463.01

[11] N. Misaki, Reducibility condition of Pochhammer's equation. Master Thesis, Tokyo Univ., 1973 (in Japanese).

[12] K. Okubo, On the group of Fuchsian equations. Seminar Reports of Tokyo Metropolitan University, 1987.

[13] T. Sasai, On a monodromy group and irreducibility conditions of a fourth order Fuchsian differential system of Okubo type, J. Reine Angew. Math., 299/300 (1978), 38-50. | MR 58 #6426 | Zbl 0367.35049

[14] T. Sasai, S. Tsuchiya, On a fourth order Fuchsian differential equation of Okubo type, Funk. Ekvac., 34 (1991), 211-221. | MR 93c:34015 | Zbl 0744.34011

[15] K. Takano, E. Bannai, A global study of Jordan-Pochhammer differential equations. Funk. Ekvac., 19 (1976), 85-99. | MR 54 #10720 | Zbl 0349.34009

[16] E. Whittaker, G. Watson, Modern Analysis, Cambridge, 1927.

[17] T. Yokoyama, On the structure of connection coefficients for hypergeometric systems, Hiroshima Math. J., 18 (1988), 309-339. | MR 90c:39009 | Zbl 0669.34014

[18] T. Yokoyama, On an irreducibility condition for hypergeometric systems, preprint. | Zbl 0834.34013